Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Teens and Young Adults

my daughter's body gets weak

My daughter 2012 my daughter out of the blue couldn’t move her legs she was medication at the time she had taken her pill ritalin and 20 minutes afterwards she said she felt funny which was kind to be expected she usually felt a little dizzy But this time she couldn’t move her legs and her heart was racing she was terrified and I was to so i took her to the emergency room they had no idea what was wrong I told them all she did was take her pill she couldn’t move or feel her legs it stayed that way for three hours she finally had feeling but complained of soreness. The doctors basically told me nothing physically was was wrong with my daughter but mentally something was wrong my daughter was devastated this issue lasted for at least 5 months she was depressed she felt like no one believed her. Her legs did get their strength back and was doing fine until this year she started high school which was great then in mid October the weakness in her legs returned I wake her for school in the morning and she is so weak she can’t get up for school she is now on home instruction her counselor says that her weakness may be cause by stress is anyone else’s teen going through this?

Replies

Well, I hope that she is not taking the Ritalin anymore. Stress can do a lot of weird stuff to our bodies, but if she is getting good mental health care I would not leave it at that. Things like Multiple Sclerosis can cause this too. MS flairs can be triggered by stress. You should take her to a neurologist and get this checked out thoroughly. Lyme can imitate MS and many other diseases.  I don’t know were you live, but lyme can be very difficult to diagnose and you will have to find a lyme literate doctor to do it. If you are in the USA, lymenet is a great resource for a lyme literate doctor.

Posted by Abner on Jan 20, 2014 at 5:01pm

Seriously check out Lyme disease ..... a very lucky few have the “typical” signs shortly after being bit.  For some it doesn’t surface until years later.  It sounds very odd for being a Ritalin side-effect unless you have kept a log and can attribute the Ritalin to each of these times.

Posted by greyhairedmom on Jan 20, 2014 at 6:41pm

No we stopped the medicine.We live in Newark New Jersey.My son who is 10 now is complaining of his body feeling weak.They have done all kinds of test on my daughter they can’t seem to find anything physically wrong with her.

Posted by ummhawaa on Jan 20, 2014 at 10:06pm

Hi ummhawaa,

If you now have two kids complaining of the same weakness, I would take a good hard look at your environment and what they eat. Environmental toxins can cause all sorts of neurological symptoms.

Keep taking them to different doctors until someone takes you seriously.

Penny
ADDconnect Moderator & Mom to Tween Boy with ADHD and LDs

Posted by adhdmomma on Jan 21, 2014 at 6:54pm

Thank you I will

Posted by ummhawaa on Jan 21, 2014 at 9:15pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.